# SDR CA100831016

- Difficulty date: August 1, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Bell 206L-1
- Aircraft time: 12,400 hours
- Engine: Allsn 250C30P
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Adapter
- Part number: E230052711
- Condition: Fractured
- Location: Compressor
- Part time: 1,251 hours
- Stage of operation: HO
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: C

## Discrepancy

THE ACFT WAS PREPARING FOR DEPARTURE FROM A FIELD SITE. THE PILOT IN COMMAND INITAITED A HOVER IN GROUND EFFECT AND JUST PRIOR TO ROTATING, THE ENGINE FLAMED OUT WITHOUT WARNING.  THE PILOT SUCESSFULLY COMPLEATED A HOVERING AUTOROTATION WITH NO DAMGE TO THE ACFT OR INJURIES TO ANY OF THE PASSENGERS.   A FIELD MX TEAM WAS DISPATCHED AND INITIALLY THE ACFT FUEL & FUEL SYS WERE INSPECECTED FOR CONTAMINATION.  NO ABNORMALITIES WERE FOUND. THE MX PERSONNEL THEN INSPECTED THE ENGINE INSTALLATION AND VERIFIED THAT THERE WAS FUEL PRESENT TO THE ENGINE FUEL NOZZLE.  ENGINE WAS MOTORED OVER TO VERIFY THAT THERE WAS FUEL FLOW TO THE FUEL NOZZLE DURING WHICH TIME A UNUSUAL NOISE WAS HEARD COMING FORM THE ENGINE GEARBOX.  IT WAS DECIDED TO REPLACE THE ENGINE, AND INSPECT THE ACFT.  DURING DISASSEMBLY OF THE ENGINE, METAL PARTICLES WERE DISCOVERED AT THE REAR OF THE COMPRESSOR. THE ENGINE WAS SUBSEQUENTLY DISMANTLED AT THE ENGINE SHOP AND THE SPLINED ADAPTER WAS FOUND TO HAVE FAILED INBD OF THE SPLINED AREA.
